Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 219, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 8, 2005, 5:29 PM CDT for Mobile County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2005, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 8, 2005, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Mobile County, AL
The radar
The Mobile radar (KMOB), 8 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 082229 SVRMOB ALC097-082300- /O.NEW.KMOB.SV.W.0219.050708T2229Z-050708T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 529 PM CDT FRI JUL 8 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 600 PM CDT * AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SEMMES...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIG CREEK LAKE DAM BY 540 PM CDT MAGNOLIA GROVE GOLF COURSE BY 545 PM CDT MOBILE AIRPORT AND SEVEN HILLS BY 600 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3087 8820 3082 8840 3057 8835 3064 8809 $$
1 follow-up statement
000 WWUS54 KMOB 082257 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 557 PM CDT FRI JUL 8 2005 ALC097-082306- /O.EXP.KMOB.SV.W.0219.000000T0000Z-050708T2300Z/ MOBILE AL- 557 PM CDT FRI JUL 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MOBILE COUNTY WILL BE ALLOWED TO EXPIRE AT 600 PM CDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. BRIEF HEAVY RAIN AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH THIS STORM OVER THE NEXT 30 MINUTES AS IT DRIFTS SOUTH AND WEAKENS. LAT...LON 3087 8820 3082 8840 3057 8835 3064 8809 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:40 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 8, 3:40 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATE TO HURRICANE WATCH
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT FRI JUL 8 2005
.UPDATE...NHC DECIDED TO ISSUE A HURRICANE WATCH FOR THE AREA WITH
THIS ISSUANCE. NO OTHER CHANGES EXPECTED.
&&
.SYNOPSIS...FOR THE CURRENT FORECAST...MAIN FOCUS IS IN THE SHORT
TERM...WITH THE PASSING OF DENNIS...CURRENTLY MOVING OVER CUBA.
LOOKING AT THE CURRENT ANALYSIS...UPPER RIDGE WAS IN PLACE OVER THE
ROCKIES INTO MX...CONNECTING WITH HIGH PRESSURE OVER THE WESTERN
ATLANTIC. MEAN SHORTWAVE TROUGH STRETCHED SOUTHWESTWARD FROM UPPER
SYSTEM OVER THE GREAT LAKES. IN THE LOWER LEVELS OF THE
ATMOSPHERE...HIGH PRESSURE STRETCHED FROM THE GREAT LAKES TO THE
WESTERN GULF OF MEXICO...WITH A SURFACE LOW OFF THE MID-ATLANTIC
SEABOARD...AND OF COURSE...DENNIS MOVING OVER CUBA.
&&
.SHORT TERM (TONIGHT THROUGH MONDAY)...SHORT TERM DOMINATED BY THE
PASSING OF DENNIS OVER THE AREA SUNDAY INTO MONDAY. NHC FORECAST AS
OF THIS WRITING HAS THE CENTRE COMING ONSHORE LATE SUNDAY AFTERNOON
NEAR PNS. SOME 18Z NHC GUIDANCE TRICKLING IN...AND WHEN COMBINED
WITH A MORE EASTWARD PATH OF THE 12Z GFS...MAY SWAY THE TRACK
EASTWARD A BIT...BUT STILL EXPECTING LANDFALL ALONG THE NORTHWEST
FLORIDA PANHANDLE/ALABAMA GULF COAST...SOMEWHERE. ETA FORECAST OUT
IN LEFT FIELD (THOUGH STILL IN THE FORECAST CONE OF UNCERTAINTY)...
SO OF NO HELP. MEDIUM RANGE MODEL SOLUTIONS RANGE FROM THE MOUTH OF
THE MISSISSIPPI R. TO DESTIN...SO LOOKS LIKE WE ARENT GOING TO GET
AWAY FROM THE EFFECTS OF DENNIS. THE REASON FOR THE UNCERTAINTY IS A
COMBINATION OF WOBBLING STRENGTH OF UPPER RIDGE OVER THE WESTERN
ATLANTIC...UPPER TROUGH STRETCHING FROM SHORTWAVE SYSTEM OVER THE
GREAT LAKES REGION...AND ANY EFFECTS RESULTING FROM DENNIS PASSAGE
OVER CUBA.
A COASTAL FLOOD WATCH IS ALREADY IN EFFECT...WITH A FLASH FLOOD
WATCH LIKELY TO BE ISSUED LATER WITH THIS PACKAGE. THE AREA WILL
LIKELY COME UNDER A WATCH THIS EVENING...WITH THE 10PM NHC UPDATE.
.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...LITTLE CHANGE FROM
INHERITED FORECASTER OTHER THAN TO CLEAN THINGS UP A BIT. DENNIS
GETS RAPIDLY ABSORBED BY UPPER TROUGH SWINGING INTO THE TENN RIVER
VALLEY MONDAY NIGHT INTO TUESDAY...WITH TROUGH SWINGING SLOWLY
SOUTHEAST TO ACROSS THE SOUTHEASTERN CONUS BY FRIDAY.
&&
.MARINE...LIGHT WINDS COME TO AN END THIS EVENING...BECOMING
NORTHEAST AND INCREASING TO AROUND 15 KNOTS AS DENNIS CONTINUES
ACROSS CUBA AND EMERGES IN THE GULF. THE REMAINDER OF THE FORECAST
IS IS BASED UPON THE LATEST TRACK FROM TPC FOR DENNIS WITH WINDS AND
SEAS INCREASING ON SUNDAY THEN SUBSIDING SUNDAY NIGHT THROUGH
WEDNESDAY AS DENNIS MOVES AWAY FROM THE AREA. WILL PLAN ON ISSUING
A SMALL CRAFT ADVISORY FOR THE AREA FOR INCREASING WINDS ON
SATURDAY...BUT THIS MAY BE TRUMPED BY A WATCH AT ISSUANCE TIME. /29
&&
.FIRE WEATHER...LIGHT...MOIST BOUNDARY LAYER FLOW WILL TRANSITION TO
STRONG MOIST FLOW AS HURRICANE DENNIS APPROACHES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 93 75 85 74 / 10 30 50 100 60
PENSACOLA 76 92 77 83 76 / 10 40 60 100 60
DESTIN 77 91 77 82 80 / 10 50 60 100 60
EVERGREEN 69 91 74 85 73 / 10 40 50 100 70
WAYNESBORO 69 93 74 85 72 / 10 20 50 90 70
CAMDEN 69 95 74 85 72 / 10 30 50 80 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HURRICANE WATCH ALZ063-064
FLASH FLOOD WATCH INTO MONDAY ALZ051>064.
FL...HURRICANE WATCH FLZ002-004-006
FLASH FLOOD WATCH INTO MONDAY FLZ001>006.
MS...FLASH FLOOD WATCH INTO MONDAY MSZ067-075-076-078-079.
&&
16/29
MILLER/EVERSOLEHazardous weather outlook, Jul 8, 6:00 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI JUL 8 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...REST OF TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE LATEST OFFICIAL NATIONAL WEATHER SERVICE FORECAST HAS THE CENTER OF HURRICANE DENNIS MOVING INTO THE SOUTHEAST GULF OF MEXICO THIS AFTERNOON OR THIS EVENING...AND INTO THE NORTH CENTRAL GULF OF MEXICO SATURDAY EVENING OR EARLY SUNDAY MORNING. NORTHEAST WINDS WILL INCREASE ON SATURDAY AS THE HURRICANE APPROACHES FROM THE SOUTHEAST. LARGE SWELLS IN ADVANCE OF THE SYSTEM WILL IMPACT THE BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE ON SATURDAY. THIS IS EXPECTED TO LEAD TO AN INCREASE IN DANGEROUS RIP CURRENTS AND BEACH EROSION OVER THE WEEKEND. BASED ON THE LATEST OFFICIAL FORECAST TRACK...TROPICAL STORM FORCE WINDS...IN ADVANCE OF DENNIS...COULD BEGIN AFFECTING THE OFFSHORE GULF WATERS AS SOON AS SATURDAY AFTERNOON. THE BEACHES OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA COULD SEE TROPICAL STORM FORCE WINDS MOVING ONSHORE AS EARLY AS 4 AM SUNDAY. HURRICANE CONDITIONS ARE POSSIBLE OVER THE OUTLOOK AREA ON SUNDAY. HEAVY RAINFALL WILL LIKELY ACCOMPANY HURRICANE DENNIS...AND RESULT IN EXCEPTIONAL RUNOFF AS THE GROUND REMAINS NEARLY SATURATED FROM TROPICAL STORM CINDY. IF THE FORECAST TRACK REMAINS CONSISTENT...EVACUATIONS MAY BE NEEDED BY EARLY THIS WEEKEND. PRELIMINARY PREPARATIONS SHOULD BE UNDERWAY AT THIS TIME...AND EMERGENCY ACTION PLANS SHOULD BE INITIATED. THERE IS A POTENTIAL FOR DENNIS MAKING LANDFALL AS A CATEGORY 3 HURRICANE ALONG THE CENTRAL GULF COAST ON SUNDAY. CONDITIONS COULD BE SIMILAR TO THOSE IN HURRICANE IVAN. AS WITH ANY HURRICANE FORECAST TRACK...FUTURE CHANGES TO THE OFFICIAL FORECAST TRACK...TIMING...AND INTENSITY OF HURRICANE DENNIS CAN BE EXPECTED AS NEW DATA BECOMES AVAILABLE. CONTINUE TO MONITOR THE LATEST HURRICANE ADVISORIES AND FORECASTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT HAS ALREADY BEGUN OVER THE OUTLOOK AREA...AND IS EXPECTED TO REMAIN NECESSARY THROUGH EARLY NEXT WEEK. ACTIVATION OF THE NWS STORM SPOTTER NETWORK MAY BECOME NECESSARY SOMETIME DURING THE DAY ON SATURDAY.
In the hours before
Special weather statement, Jul 8, 11:35 AM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1135 AM CDT FRI JUL 8 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-090000- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1135 AM CDT FRI JUL 8 2005 ...DANGEROUS HURRICANE DENNIS FORECAST TO HIT THE CENTRAL GULF COAST REGION THIS WEEKEND... ...PREPAREDNESS MEASURES SHOULD BE TAKEN TODAY AND COMPLETED ON SATURDAY... THE LATEST OFFICIAL NATIONAL WEATHER SERVICE FORECAST HAS THE CENTER OF HURRICANE DENNIS MOVING INTO THE SOUTHEAST GULF OF MEXICO TONIGHT...AND PROGRESSING TO THE NORTHWEST INTO THE NORTH CENTRAL GULF OF MEXICO EARLY SUNDAY. LARGE SWELLS IN ADVANCE OF THE SYSTEM WILL IMPACT THE BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE ON SATURDAY. THIS WILL LEAD TO AN INCREASE IN DANGEROUS RIP CURRENTS AND SOME BEACH EROSION. BASED ON THE LATEST OFFICIAL FORECAST TRACK...TROPICAL STORM FORCE WINDS...IN ADVANCE OF DENNIS...COULD BEGIN AFFECTING THE OFFSHORE GULF WATERS SATURDAY EVENING. THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA COULD SEE TROPICAL STORM FORCE WINDS EARLY SUNDAY. HURRICANE CONDITIONS ARE POSSIBLE ALONG THE COAST BY SUNDAY AFTERNOON. HEAVY RAINFALL WILL ACCOMPANY HURRICANE DENNIS...AND COULD RESULT IN EXCEPTIONAL RUNOFF AS THE GROUND REMAINS NEARLY SATURATED FROM TROPICAL STORM CINDY. IF THE FORECAST TRACK REMAINS CONSISTENT...EVACUATIONS MAY BE NEEDED EARLY THIS WEEKEND. PREPARATIONS SHOULD BE UNDERWAY AT THIS TIME... AND EMERGENCY ACTION PLANS SHOULD BE INITIATED. THERE IS A POTENTIAL FOR DENNIS MAKING LANDFALL AS A CATEGORY 3 HURRICANE ALONG THE CENTRAL GULF COAST ON SUNDAY. CONDITIONS SEEN WITH DENNIS COULD BE SIMILAR TO THOSE SEEN IN HURRICANE IVAN AND HURRICANE FREDERIC. AS WITH ANY HURRICANE FORECAST TRACK...FUTURE CHANGES TO THE OFFICIAL TRACK...TIMING...AND INTENSITY OF HURRICANE DENNIS CAN BE EXPECTED AS NEW DATA BECOMES AVAILABLE. CONTINUE TO MONITOR THE LATEST HURRICANE ADVISORIES AND FORECASTS FROM THE NATIONAL WEATHER SERVICE. EVERSOLE/GARMON
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.